MAUDE Adverse Event Report: COOK IRELAND LTD ZILVER 635 BILIARY SELF EXPANDING METAL STENT; FGE CATHETER, BILIARY, DIAGNOSTIC - BILIARY STENT - METAL

COOK IRELAND LTD ZILVER 635 BILIARY SELF EXPANDING METAL STENT; FGE CATHETER, BILIARY, DIAGNOSTIC - BILIARY STENT - METAL
Model Number G23815
Medical Device Problem Code Activation, Positioning or Separation Problem (2906)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/03/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Pma/510(k) # = k163018.Cook ireland ltd (manufacturer) is submitting this report on behalf of cook medical incorporated (cmi)(importer).Exemption number: e2016031.Information pertaining to section g.1 as follows: importer site contact and address: (b)(4) cook medical incorporated (cmi) 1025 acuff road p.O box 4195 bloomington indiana 47402-4195 importer site establishment registration number: 3005580113.Investigation is still pending.A follow up mdr will be submitted to include the investigation conclusions.Complaints of this nature will continue to be monitored for potential emerging trends.
 
Event or Problem Description
Updated on 12/june/2019.Olympus's jf-260v was inserted in the body and biliary cannulation was performed.Then, olympus's visiglide 2 wire guide inserted in the bile duct.Zilbs-635-10-10 /lot c1536124 was inserted over the wire guide.The user attempted to pass the delivery system through the biliary stenosis but the delivery system did not pass through the stenosis, so he removed the delivery system from the body.He checked the delivery system and he found a fray on the tip of the delivery system.He deployed one third of the stent outside the body and it seemed that the stent had no problem to deploy.He used another device (zeon medical's zeostent-v dia.10mm, 8cm long) instead and completed the procedure.There have been no adverse effects to the patient reported.Lab evaluation conducted on the 20 jun 2019 confirmed the delivery system was kinked.
 
Additional Manufacturer Narrative
Pma/510(k)#: k163018.Cook ireland ltd (manufacturer) is submitting this report on behalf of cook medical incorporated (cmi)(importer).Exemption number: e2016031.Information pertaining to section g.1 as follows: importer site contact and address: (b)(4).Importer site establishment registration number: (b)(4).Device evaluation: the zilbs-635-10-10 device of lot number: c1536124 involved in this complaint was returned for evaluation, without the original packaging.With the information provided, a physical examination and document based investigation was conducted.Lab evaluation: the device related to this occurrence underwent a laboratory evaluation on the 20jun2019.The stent was partially damaged on return.There was fish mouth damage at the white tip.The distal end of flexor (clear section) was damaged/compressed.Document review: prior to distribution zilbs-635-10-6 devices are subjected to a visual inspection and functional checks to ensure device integrity.These inspections and functional checks are outlined in internal procedures in place at cirl.A review of the relevant manufacturing records (c1536124) revealed no discrepancies that could have contributed to this complaint.Upon review of complaints, this failure mode has not occurred previously with this lot number.Based on the information available to date, there is no evidence to suggest that there are any manufacturing issues associated with lot number: c1536124.There is evidence to suggest that the customer did not follow the instructions for use.In equipment required it states ¿.035 inch wire guide of appropriate length¿.Root cause review: a definitive root cause could not be determined as the circumstances of use cannot be replicated in the laboratory.A possible root cause could be attributed to the incorrect wire guide size being used.Summary: complaint is confirmed as the failure was verified in the laboratory.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.Complaints of this nature will continue to be monitored for potential emerging trends.
 
Event or Problem Description
Updated on 12/june /2019.Olympus's jf-260v was inserted in the body and bliary cannulation was performed.Then, olympus's visiglide2 wire guide inserted in the bile duct.Zilbs-635-10-10 /lot: c1536124 was inserted over the wire guide.The user attempted to pass the delivery system through the biliary stenosis but the delivery system did not pass through the stenosis, so he removed the delivery system from the body.He checked the delivery system and he found a fray on the tip of the delivery system.He deployed one thrird of the stent outside the body and it seemed that the stent had no problem to deploy.He used another device (zeon medical's zeostent-v dia.10mm, 8cm long) instead and completed the procedure.There have been no adverse effects to the patient reported.Lab evaluation conducted on the 20 jun 2019 confirmed the delivery system was kinked.
 
Event or Problem Description
Updated on 12/june /2019.Olympus's jf-260v was inserted in the body and bliary cannulation was performed.Then, olympus's visiglide2 wire guide inserted in the bile duct.Zilbs-635-10-10 /lot: c1536124 was inserted over the wire guide.The user attempted to pass the delivery system through the biliary stenosis but the delivery system did not pass through the stenosis, so he removed the delivery system from the body.He checked the delivery system and he found a fray on the tip of the delivery system.He deployed one third of the stent outside the body and it seemed that the stent had no problem to deploy.He used another device (zeon medical's zeostent-v dia.10mm, 8cm long) instead and completed the procedure.There have been no adverse effects to the patient reported.Lab evaluation conducted on the 20 jun 2019 confirmed the delivery system was kinked.
 
Additional Manufacturer Narrative
Pma/510(k)#: k163018.Cook ireland ltd (manufacturer) is submitting this report on behalf of cook medical incorporated (cmi)(importer).Exemption number: e2016031.Information pertaining to section g.1 as follows: importer site contact and address: (b)(4).Investigation is still pending.A follow up mdr will be submitted to include the investigation conclusions.Complaints of this nature will continue to be monitored for potential emerging trends.

Brand Name
ZILVER 635 BILIARY SELF EXPANDING METAL STENT
Common Device Name
FGE CATHETER, BILIARY, DIAGNOSTIC - BILIARY STENT - METAL
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
MDR Report Key8802397
Report Number3001845648-2019-00334
Device Sequence Number16257700
Product Code FGE
UDI-Device Identifier10827002238159
UDI-Public(01)10827002238159(17)210904(10)C1536124
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/15/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/04/2021
Device Model NumberG23815
Device Catalogue NumberZILBS-635-10-10
Device Lot NumberC1536124
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/20/2019
Was the Report Sent to FDA? No
Distributor Facility Aware Date07/18/2019
Event Location Hospital
Initial Date Received by Manufacturer 06/04/2019
Supplement Date Received by Manufacturer06/04/2019
06/04/2019
Initial Report FDA Received Date07/18/2019
Supplement Report FDA Received Date08/15/2019
09/11/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1